IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

How to Add Apples and Pears: Non-Symmetric Nash Bargaining and the Generalized Joint Surplus

  • Samuel Danthine

    ()

    (Department of Economics, Université du Québec à Montréal)

  • Noemí Navarro

    ()

    (Department of Economics, Université de Sherbrooke)

We generalize the equivalence of the non-symmetric Nash bargaining solution and the linear division of the joint surplus when bargainers use different utility scales. This equivalence in the general case requires the surplus each agent receives to be expressed in compatible, or comparable, units. This result is valid in the case of bargaining over multiple-issues. In addition, we discuss the requirements on the curvatures of the agents’ utility functions, or, in other words, on the bargainers’ attitudes towards risk.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://webdeptos.uma.es/THEconomica/malagawpseries/Papers/METCwp2010-4.pdf
File Function: First version, 2010
Download Restriction: no

Paper provided by Universidad de Málaga, Department of Economic Theory, Málaga Economic Theory Research Center in its series Working Papers with number 2010-04.

as
in new window

Length: 18 pages
Date of creation: Apr 2010
Date of revision:
Handle: RePEc:mal:wpaper:2010-4
Contact details of provider: Postal: Plaza del Ejido s/n 29071, Málaga
Phone: 952131196
Fax: 952131199
Web page: http://webdeptos.uma.es/THEconomica/malagawpseries/METC.html
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Boone, J. & Fredriksson, P. & Holmlund, B. & van Ours, J.C., 2007. "Optimal unemployment insurance with monitoring and sanctions," Other publications TiSEM f2b1b916-41f5-4964-bad8-3, Tilburg University, School of Economics and Management.
  2. Mas-Colell, Andreu & Whinston, Michael D. & Green, Jerry R., 1995. "Microeconomic Theory," OUP Catalogue, Oxford University Press, number 9780195102680, March.
  3. Herrero, Maria Jose, 1989. "The nash program: Non-convex bargaining problems," Journal of Economic Theory, Elsevier, vol. 49(2), pages 266-277, December.
  4. Lehmann, Etienne & Van der Linden, Bruno, 2004. "On the Optimality of Search Matching Equilibrium When Workers Are Risk Averse," IZA Discussion Papers 1172, Institute for the Study of Labor (IZA).
  5. Fredriksson, P. & Holmlund, B., 1998. "Optimal Unemployment Insurance in Search Equilibrium," Papers 1998-2, Uppsala - Working Paper Series.
  6. Blanchard, O.J. & Diamond, P., 1990. "Ranking, Unemployment Duration, And Wages," Working papers 546, Massachusetts Institute of Technology (MIT), Department of Economics.
  7. Ariel Rubinstein, 2010. "Perfect Equilibrium in a Bargaining Model," Levine's Working Paper Archive 661465000000000387, David K. Levine.
  8. Conley, John P. & Wilkie, Simon, 1996. "An Extension of the Nash Bargaining Solution to Nonconvex Problems," Games and Economic Behavior, Elsevier, vol. 13(1), pages 26-38, March.
  9. Rupert, Peter & Schindler, Martin & Wright, Randall, 2001. "Generalized search-theoretic models of monetary exchange," Journal of Monetary Economics, Elsevier, vol. 48(3), pages 605-622, December.
  10. Manning, Alan, 1987. "An Integration of Trade Union Models in a Sequential Bargaining Framework," Economic Journal, Royal Economic Society, vol. 97(385), pages 121-39, March.
  11. Serrano, Roberto & Shimomura, Ken-Ichi, 1998. "Beyond Nash Bargaining Theory: The Nash Set," Journal of Economic Theory, Elsevier, vol. 83(2), pages 286-307, December.
  12. Lin Zhou, 1997. "The Nash Bargaining Theory with Non-Convex Problems," Econometrica, Econometric Society, vol. 65(3), pages 681-686, May.
  13. Cahuc, Pierre & Lehmann, Etienne, 2000. "Should unemployment benefits decrease with the unemployment spell?," Journal of Public Economics, Elsevier, vol. 77(1), pages 135-153, July.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:mal:wpaper:2010-4. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Samuel Danthine)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.